Alert archive / California / Wind Advisories in 2016
Wind Advisory 69, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 23, 2016, 8:58 AM PDT. It took effect at Sep 23, 2016, 10:10 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2016, 8:58 AM PDT (15:58 UTC)
- In effect from
- Sep 23, 2016, 10:10 AM PDT
- Expired
- Sep 24, 2016, 3:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
598 WWUS76 KLOX 231558 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 858 AM PDT FRI SEP 23 2016 ...GUSTY SUNDOWNER WINDS TONIGHT OVER SANTA BARBARA COUNTY... .GUSTY SUNDOWNER WINDS WILL AFFECT SANTA BARBARA COUNTY ONCE AGAIN TONIGHT, BUT WILL BE WEAKER THAN LAST NIGHT. CAZ039-052-240000- /O.EXP.KLOX.WI.Y.0067.000000T0000Z-160923T1600Z/ /O.NEW.KLOX.WI.Y.0069.160923T2200Z-160924T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 858 AM PDT FRI SEP 23 2016 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 45 MPH LATE THIS AFTERNOON THROUGH MOST OF TONIGHT. ISOLATED GUSTS TO 50 MPH ARE POSSIBLE IN THE MONTECITO FOOTHILLS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES THROUGH THE PASSES AND CANYON ROADS. WINDS THIS STRONG CAN DOWN POWER LINES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-231700- /O.EXP.KLOX.WI.Y.0068.000000T0000Z-160923T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 858 AM PDT FRI SEP 23 2016 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... GUSTY NORTH WINDS WILL CONTINUE TO IMPACT THE AREA THROUGH SATURDAY AFTERNOON BUT ARE NOT EXPECTED TO EXCEED WIND ADVISORY THRESHOLDS. STRONGER WINDS ARE LIKELY SATURDAY NIGHT AND SUNDAY. $$ CAZ059-231700- /O.EXP.KLOX.WI.Y.0068.000000T0000Z-160923T1600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 858 AM PDT FRI SEP 23 2016 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... GUSTY NORTHWEST WINDS WILL CONTINUE TO SUBSIDE THIS AFTERNOON AND TURN NORTHEASTERLY THIS AFTERNOON, BUT ARE NOT EXPECTED TO EXCEED WIND ADVISORY THRESHOLDS. $$ CAZ088-547-231700- /O.EXP.KLOX.WI.Y.0068.000000T0000Z-160923T1600Z/ SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 858 AM PDT FRI SEP 23 2016 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... GUSTY NORTH WINDS WILL CONTINUE TO IMPACT THE AREA AT TIMES THROUGH SATURDAY AFTERNOON BUT ARE NOT EXPECTED TO EXCEED WIND ADVISORY THRESHOLDS. STRONGER WINDS ARE LIKELY SATURDAY NIGHT AND SUNDAY. $$ CAZ046-231700- /O.EXP.KLOX.WI.Y.0068.000000T0000Z-160923T1600Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 858 AM PDT FRI SEP 23 2016 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... GUSTY NORTH WINDS WILL CONTINUE TO IMPACT THE AREA AT TIMES THROUGH SATURDAY AFTERNOON BUT ARE NOT EXPECTED TO EXCEED WIND ADVISORY THRESHOLDS. STRONGER WINDS ARE LIKELY SATURDAY NIGHT AND SUNDAY. $$ KITTELL
4 follow-up statements
795 WWUS76 KLOX 231710 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1010 AM PDT FRI SEP 23 2016 ...GUSTY SUNDOWNER WINDS TONIGHT OVER SANTA BARBARA COUNTY... .GUSTY SUNDOWNER WINDS WILL CONTINUE TO AFFECT SANTA BARBARA THROUGH TONIGHT...EXCEPT FOR A BRIEF LULL AROUND NOON...AND SHOULD BE WEAKER THAN LAST NIGHT. CAZ039-052-240115- /O.EXT.KLOX.WI.Y.0069.160923T1710Z-160924T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1010 AM PDT FRI SEP 23 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH TONIGHT...PEAKING LATE THIS AFTERNOON AND EVENING. ISOLATED GUSTS TO 55 MPH ARE POSSIBLE IN THE MONTECITO FOOTHILLS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES THROUGH THE PASSES AND CANYON ROADS. WINDS THIS STRONG CAN DOWN POWER LINES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KITTELL
186 WWUS76 KLOX 232128 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 228 PM PDT FRI SEP 23 2016 ...GUSTY OFFSHORE WINDS TO AFFECT SOUTHERN CALIFORNIA THROUGH AT LEAST SUNDAY... .GUSTY SUNDOWNER WINDS WILL AFFECT SANTA BARBARA COUNTY THROUGH TONIGHT, BUT SHOULD BE WEAKER THAN LAST NIGHT. BREEZY NORTH TO NORTHEAST WINDS WILL ALSO AFFECT PORTIONS OF LOS ANGELES AND VENTURA COUNTY THROUGH SATURDAY, BUT SHOULD STRENGTHEN SIGNIFICANTLY AND BECOME WIDESPREAD SATURDAY NIGHT THROUGH SUNDAY. DURING THE STRONGEST WINDS, HAZARDOUS DRIVING CONDITIONS AS WELL AS DOWNED TREE BRANCHES AND POWER LINES ARE POSSIBLE. CAZ046-053-054-240600- /O.NEW.KLOX.WI.Y.0070.160925T0700Z-160926T0100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 228 PM PDT FRI SEP 23 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 6 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 6 PM PDT SUNDAY. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH ARE POSSIBLE IN THE MOST WIND PONE PEAKS. * IMPACTS...WINDS THIS STRONG CAN DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-088-547-240600- /O.NEW.KLOX.WI.Y.0070.160925T0700Z-160926T0100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 228 PM PDT FRI SEP 23 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 6 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 6 PM PDT SUNDAY. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH. LOCAL GUSTS TO 50 MPH ARE LIKELY IN THE MOST WIND PRONE HILLS AND VALLEYS. * IMPACTS... WINDS THIS STRONG CAN DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-052-240600- /O.CON.KLOX.WI.Y.0069.000000T0000Z-160924T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 228 PM PDT FRI SEP 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH TONIGHT...PEAKING THIS EVENING. ISOLATED GUSTS TO 55 MPH ARE POSSIBLE IN THE MONTECITO FOOTHILLS. * IMPACTS... WINDS THIS STRONG CAN DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES THROUGH THE PASSES AND CANYON ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KITTELL
451 WWUS76 KLOX 240610 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1110 PM PDT FRI SEP 23 2016 ...GUSTY OFFSHORE WINDS TO AFFECT SOUTHERN CALIFORNIA THROUGH AT LEAST SUNDAY... .GUSTY SUNDOWNER WINDS WILL AFFECT SANTA BARBARA COUNTY THROUGH TONIGHT...BUT SHOULD BE WEAKER THAN LAST NIGHT. BREEZY NORTH TO NORTHEAST WINDS WILL ALSO AFFECT PORTIONS OF LOS ANGELES AND VENTURA COUNTY THROUGH SATURDAY... BUT SHOULD STRENGTHEN SIGNIFICANTLY AND BECOME WIDESPREAD SATURDAY NIGHT THROUGH SUNDAY. DURING THE STRONGEST WINDS... HAZARDOUS DRIVING CONDITIONS AS WELL AS DOWNED TREE BRANCHES AND POWER LINES ARE POSSIBLE. CAZ039-052-241000- /O.CON.KLOX.WI.Y.0069.000000T0000Z-160924T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1110 PM PDT FRI SEP 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH TONIGHT...PEAKING THIS EVENING. ISOLATED GUSTS TO 55 MPH ARE POSSIBLE IN THE MONTECITO FOOTHILLS. * IMPACTS... WINDS THIS STRONG CAN DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES THROUGH THE PASSES AND CANYON ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-053-054-241600- /O.CON.KLOX.WI.Y.0070.160925T0700Z-160926T0100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1110 PM PDT FRI SEP 23 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 6 PM PDT SUNDAY... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH ARE POSSIBLE IN THE MOST WIND PONE PEAKS. * IMPACTS...WINDS THIS STRONG CAN DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-088-547-241600- /O.CON.KLOX.WI.Y.0070.160925T0700Z-160926T0100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 1110 PM PDT FRI SEP 23 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 6 PM PDT SUNDAY... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH. LOCAL GUSTS TO 50 MPH ARE LIKELY IN THE MOST WIND PRONE HILLS AND VALLEYS. * IMPACTS... WINDS THIS STRONG CAN DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN
070 WWUS76 KLOX 240948 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 248 AM PDT SAT SEP 24 2016 ...GUSTY OFFSHORE WINDS TO AFFECT SOUTHERN CALIFORNIA THROUGH AT LEAST SUNDAY... .BREEZY NORTH TO NORTHEAST WINDS WILL CONTINUE ACROSS PORTIONS OF LOS ANGELES AND VENTURA COUNTY TODAY...BUT SHOULD STRENGTHEN SIGNIFICANTLY AND BECOME WIDESPREAD TONIGHT THROUGH SUNDAY. DURING THE STRONGEST WINDS...HAZARDOUS DRIVING CONDITIONS AS WELL AS DOWNED TREE BRANCHES AND POWER LINES ARE POSSIBLE. THE GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH MONDAY AND THE CURRENT WIND ADVISORIES MAY NEED TO BE EXTENDED. CAZ039-052-241100- /O.EXP.KLOX.WI.Y.0069.000000T0000Z-160924T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 248 AM PDT SAT SEP 24 2016 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE GUSTY NORTH WINDS HAVE DIMINISHED. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ CAZ040-242200- /O.EXB.KLOX.WI.Y.0070.160925T1300Z-160926T0100Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 248 AM PDT SAT SEP 24 2016 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PDT SUNDAY. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS... WINDS THIS STRONG CAN DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ041-242200- /O.EXB.KLOX.WI.Y.0070.160925T1300Z-160926T0100Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS... HOLLYWOOD...LONG BEACH 248 AM PDT SAT SEP 24 2016 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT SUNDAY FROM MALIBU TO THE HOLLYWOOD HILLS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PDT SUNDAY. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH BELOW PASSES AND CANYONS FROM MALIBU TO THE HOLLYWOOD HILLS. * IMPACTS... WINDS THIS STRONG CAN DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-053-054-242200- /O.CON.KLOX.WI.Y.0070.160925T0700Z-160926T0100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 248 AM PDT SAT SEP 24 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT SUNDAY... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 60 MPH ARE POSSIBLE IN THE MOST WIND PONE PEAKS. * IMPACTS...WINDS THIS STRONG CAN DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-088-547-242200- /O.CON.KLOX.WI.Y.0070.160925T0700Z-160926T0100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 248 AM PDT SAT SEP 24 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT SUNDAY... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS... WINDS THIS STRONG CAN DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ RAT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 23, 3:48 AM PDT, 5 hours 10 minutes earlier.
Area forecast discussion, Sep 23, 3:48 AM PDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
348 AM PDT FRI SEP 23 2016
.SYNOPSIS...
A vigorous upper low over Nevada will continue to bring gusty northerly
winds to the region tonight. Offshore will develop Friday and
continue into the weekend, bringing a warming and drying trend
with critical fire weather conditions.
&&
.SHORT TERM...(TDY-SUN)
Overall, 00Z models in good synoptic agreement through the period.
At upper levels, low will continue to move eastward across the
Great Basin today with a ridge building in from the west through
the weekend. Near the surface, northerly flow today will
transition to northeast tonight through Sunday.
Forecast-wise, main issue will continue to be the winds.
Currently, the gusty northerly winds have begun to slowly diminish
early this morning and will continue the weakening trend through
the afternoon. Current wind advisories run until 900 AM this
morning which seems like a good ending time for advisory-level
winds. Late this afternoon and tonight, the winds will shift to
the northeast, setting the stage for a decent Santa Ana wind
event with strongest winds focused across LA and Ventura counties.
Models indicating strengthening offshore pressure gradients
Saturday and Sunday (with LAX-DAG peaking at -5.7 mb on Sunday
morning) while upper level support also strengthens. Based on
these trends, expect Santa Ana winds to generally remain below
advisory levels on Saturday (although there is a chance of winds
reaching advisory levels across the LA/Ventura mountains). However
on Sunday, the Santa Ana winds will increase and become more
widespread. High confidence in advisory-level winds on Sunday for
the mountains and valleys of LA and Ventura counties. For the
coastal areas of LA/Ventura counties, the offshore winds are
expected to remain below advisory levels on Sunday. For San Luis
Obispo and Santa Barbara counties, the offshore winds will be
noticeably weaker, but still be gusty in the more wind-prone
areas.
As for temperatures, the combination of increasing offshore flow
and a building upper level ridge will result in a significant
warming trend through the weekend. At this time, Sunday will be
the warmest day with valleys in the upper 90s to low 100s while
the coastal plain climbs into the upper 80 and 90s.
With respect to cloud cover, the developing offshore flow should
keep skies mostly clear through the balance of the weekend. The
only exceptions will be some patchy stratus/fog this morning along
the Central Coast as well as some lenticular clouds developing
this morning over parts of Ventura and LA counties.
.LONG TERM...(MON-THU)
For the extended, 00Z models continue to exhibit the same general
synoptic idea, but differ a bit in the finer details. At upper
levels, ridge will remain over the area on Monday, but will begin
to weaken. For Tuesday through Thursday, weak upper low moves up
from Mexico on Tuesday and gets sucked into a trough along the
West Coast Wednesday and Thursday. Near the surface, offshore
flow remains on Monday, albeit much weaker, then the flow turns
to a more diurnal pattern (weak onshore during the day and weak
offshore at night) for Tuesday through Thursday.
Forecast-wise, Monday looks to be another very warm day with only
minor changes in temperatures from Sunday. For Tuesday through
Thursday, a gradual cooling trend will develop as weak onshore
flow returns during the daytime hours, but temperatures will still
be several degrees above seasonal normals even on Thursday. As for
clouds, models do not indicate any noticeable moisture with the
upper low moving north from Mexico on Tuesday, so will keep skies
mostly clear (although this will need to watched over the next few
days). Otherwise, marine layer stratus will likely make some
return to the coastal plain by Thursday morning.
&&
.AVIATION...24/1045Z...
At 0930Z, a very weak inversion was around 1500 ft. The top of
the inversion was around 1700 ft with a temperature of 19 degrees
Celsius. The marine layer should be non existent later today
through the weekend.
High confidence in the 12z TAFS for CAVU conditons over the next
24 hours. The only concern over the nextr 24 hours will be some
local LLWS around KBUR, KVNY through 16z this morning. Then a more
northeasterly wind event will bring some more widespread concerns
of UDDF near mountain peaks and LLWS near KBUR, KVNY, KCMA, KOXR
and to a lesser degree KLAX beginnign Saturday morning after 10z
KLAX...High confidence with 12z Taf with CAVU conditions. There
could be some brief LLWS through 17z this morning...then once
again after 10z tonight through 17z Sat.
KBUR...High confidence with 12z TAF with CAVU conditions. There
will be period of LLWS this morning through 17z. Then once again
after 08z this evening through mid morning hours Saturday.
&&
.MARINE...23/340AM...
For the Outer Waters, gale warnings have been downgraded to small
craft advisory (SCA) levels today through early Saturday night.
There is a 50% chance that SCA will need to be extended through
Saturday evening. The winds will continue to weaken Sunday and
Monday below SCA levels.
For the Inner Waters north of Point Sal, high confidence in SCA
level winds through tonight. For the Inner Waters south of Point
Conception, moderate confidence for sub SCA level winds. However
beginning Saturday morning 50% chance for SCA wind gusts due to
offshore winds below passes and canyons from Point Mugu to Malibu
and possibly for the San Pedro Channel. There will be a better
chance for SCA level winds late Saturday night through Sunday
morning as this should be the peak of the Santa Ana wind event.
Gusts could get up to 30 knots with steep local seas where winds
are occuring.
A long period sound swell is expected to impact south facing
shores through this weekend. Extra surging and currents nearshore
is possible from the south swell, but small craft seas are not
anticipated at this time.
&&
.FIRE WEATHER...
22/800 PM.
Gusty northwest to north winds well established across many
portions of the forecast area this afternoon and evening as
vigorous upper level trough passes to our east. These northerly
winds also associated with rapid drying with many areas briefly
seeing single digit humidities. Red Flag Warnings in effect
tonight for the mountains, Antelope Valley, Santa Clarita Valley,
and SBA South Coast where wind gusts of 40 to 55 mph can be
expected. In addition, northerly winds gusting between 30 and 45
mph will continue to spread southward into the LA/Ventura county
valleys, Santa Monica mountains, Hollywood Hills, and LA coast
tonight. These northerly winds will initially be associated with
some very dry air with humidities rapidly lowering into the teens
and single digits, thereby resulting in a brief period of critical
fire weather conditions. There is expected to be some humidity
recovery later tonight.
Winds will vary from the north and northeast on Friday, with
continued critical conditions in the mountains and elevated fire
danger elsewhere. Friday night into Saturday morning becomes a
more classic, but weak Santa Ana wind regime across eastern
Ventura and western Los Angeles Counties. The Santa Ana winds
are expected to be slightly stronger on Saturday night into
Sunday morning due to a more favorable alignment of upper level
winds and stronger offshore surface pressure gradient (LAX-Daggett
expected to peak at -5 mb on Sunday morning as compared to -4 mb
on Saturday). During this event, expecting offshore winds gusting
between 30 and 40 mph across the valleys this weekend, with
35 to 45 mph gusts in the mountains. The slightly stronger
offshore push on Sunday is also expected to bring even hotter and
drier conditions, with temperatures soaring to 105 degrees in the
warmest valleys and widespread single digit humidities across all
interior sections. Lighter offshore winds are expected to impact
portions of the LA/Ventura coast (especially Sunday), which will
bring hot and dry conditions to these areas as well over the
weekend.
Weak offshore flow Monday through Wednesday will continue the
very warm and dry weather conditions next week. Periods of
critical fire weather will exist along with locally gusty
seabreeze winds returning each afternoon for coastal areas.
The Red Flag Warning may need to be extended into Monday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 9 AM PDT this morning For zones
39-46-52>54-59-547. (See LAXNPWLOX).
Red Flag Warning in effect until 6 AM PDT early this morning
For zones 239-252-259. (See LAXRFWLOX).
Red Flag Warning in effect from 11 PM this evening to 2 PM
PDT Sunday For zones 244>246. (See LAXRFWLOX).
Red Flag Warning in effect until 2 PM PDT Sunday For zones
253-254. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Saturday For
zones 645-670-673-676. (See LAXMWWLOX).
&&
PUBLIC...RAT
FIRE...Gomberg
AVIATION...Kaplan
MARINE...Kaplan
SYNOPSIS...Sirard
weather.gov/losangelesHazardous weather outlook, Sep 23, 8:58 AM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 858 AM PDT FRI SEP 23 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-241300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 858 AM PDT FRI SEP 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY BUT WEAKER NORTHERLY WINDS WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT WITH THE STRONGEST WINDS OVER SANTA BARBARA COUNTY. THESE WINDS WILL CREATE FIRE WEATHER CONCERNS AS WELL AS DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY GUSTY NORTH TO NORTHEAST WINDS WILL RESULT IN AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS VENTURA AND LOS ANGELES COUNTIES THROUGH SUNDAY OR MONDAY. THE STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT THROUGH SUNDAY, WHEN WINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS AND COULD DOWN POWER LINES. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KITTELL
In the hours before
Local storm report, Sep 23, 5:06 AM PDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
506 AM PDT FRI SEP 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM NON-TSTM WND DMG 2 WSW HOLLYWOOD 34.09N 118.36W
09/22/2016 LOS ANGELES CA BROADCAST MEDIA
REPORTED AT 1000 BLOCK OF LAUREL AVE. W
HOLLYWOOD, CA - LARGE FICUS TREE 3FT IN
DIAMETER FELL ON 2 CARS DUE TO GUSTY WINDS.
LOCAL WIND GUSTS E 35-40 MPH.
&&
CKThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 9:39 AM PDT | Fire Weather Watch | LOX | 5 hr | |
| Sep 23, 2:28 PM PDT | Wind Advisory | LOX | Los Angeles | 3 days |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.